MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 5F MICROEZ UNIVERSAL PTFE MICROINTRODUCER SAFETY KIT; INTRODUCER, CATHETER

C.R. BARD, INC. (BASD) -3006260740 5F MICROEZ UNIVERSAL PTFE MICROINTRODUCER SAFETY KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer that customer pulled wire out and it proceeded to unravel.Had to get a new wire.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged guidewire was confirmed.The product returned for evaluation was a guidewire.The investigation findings are consistent with damage caused by retraction of the guidewire against the bevel of the introducer needle.The returned product sample was evaluated and the guidewire was confirmed to be broken which allowed the outer coil wire to become unraveled.Microscopic examination of the fracture sites revealed the following: narrowing of the wire cross-section near the fracture site, which is a characteristic feature of a strong pull on the wire.Biological material was also seen on the wire which may have contributed to the observed guidewire fracture as retraction of the wire together with the biological material could have caused the pieces to become stuck.Normal movement of the guidewire is away from the sharpened bevel and will not damage the wire.If the guidewire direction is reversed, the guidewire is then pulled against the sharpened edge of the needle bevel and can cause shearing damage of the wire and/or cause the wire to become stuck within the needle.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
5F MICROEZ UNIVERSAL PTFE MICROINTRODUCER SAFETY KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20646088
Report Number3006260740-2024-06551
Device Sequence Number12604897
Product Code DYB
UDI-Device Identifier00801741038389
UDI-Public(01)00801741038389(11)231214(17)271130(10)REHX3519
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K915167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0678950
Device Lot NumberREHX3519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer03/31/2025
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown